Journal of Function Spaces

Journal of Function Spaces / 2021 / Article
Special Issue

Unique and Non-Unique Fixed Points and their Applications

View this Special Issue

Research Article | Open Access

Volume 2021 |Article ID 2042162 | https://doi.org/10.1155/2021/2042162

Maryam Iqbal, Afshan Batool, Ozgur Ege, Manuel de la Sen, "Fixed Point of Generalized Weak Contraction in -Metric Spaces", Journal of Function Spaces, vol. 2021, Article ID 2042162, 8 pages, 2021. https://doi.org/10.1155/2021/2042162

Fixed Point of Generalized Weak Contraction in -Metric Spaces

Academic Editor: Santosh Kumar
Received05 Apr 2021
Accepted04 Jun 2021
Published16 Jun 2021

Abstract

In this manuscript, a class of generalized -weak contraction is introduced and some fixed point theorems in the framework of -metric space are proved. The result presented in this paper generalizes some of the earlier results in the existing literature. Further, some examples and an application are provided to illustrate our main result.

1. Introduction and Preliminaries

Fixed point theory plays a vital role in the development of nonlinear functional analysis. It has been used in various branches of engineering and sciences. Banach contraction principle is one of the most important results in fixed point theory introduced by great Polish mathematician Stefan Banach [1]. The concept of -metric space or metric-type space was first introduced by Czerwik [2]. He provided a property which is weaker than the triangular inequality. The basic idea of -metric was commenced by Bourbaki [3] and Bakhtin [4]. Later on, Khamsi and Hussain [5] reintroduced such spaces under the name of metric-type spaces for some results of fixed and common fixed points in the setting of -metric spaces. Since then, several authors proved fixed point results of single valued and multivalued operators in -metric space and its different type generalizations, we refer [622]. Every one of these applications captivated us to present the idea of -metric space.

Definition 1. (see [23]). Let be a nonempty set. A function is said to be a -metric if it satisfies the following conditions:for all . The pair is called a -metric with coefficient .

Here, we observe that every metric space is a -metric with . Conditions (1) and (2) of Definition 1 are similar to metric space but it is important how to use (3) effectively. An example is given to expound the concept of a third condition.

Example 1. Let . We define a mapping such that

The first two conditions of Definition 1 are clearly shown. The solution of third condition is as follows:

Sincewe have

Then, we obtain

So the value of coefficient is .

In this section, the concept of generalized -weak contraction for metric space is provided with some basic notions and results. In 1997, Alber and Guerre-Delabriere [24] suggested a generalization of Banach contraction mapping by introducing the concept of -weak contraction in Hilbert space. In 2008, Dutta and Choudhury [25] gave a generalization of weakly contractive mapping by defining -weak contraction in complete metric spaces.

Definition 2. (see [26]). Let denote the class of function which satisfies the following conditions:(1) is continuous and nondecreasing

Definition 3. (see [26]). A self-map is said to be a weakly contractive map if there exists a function such that is continuous, nondecreasing, and and satisfying

Theorem 4. (see [26]). Let be a complete metric space and be a weakly contractive self-map on . Then, has a unique fixed point in .

Definition 5. (see [25]). A self-map is said to be -weak contraction, if for each ,where are both continuous and monotone nondecreasing functions with .

Theorem 6. (see [25]). Let be a complete metric space and a self-map be a -weak contraction. Then, has a unique fixed point.

Definition 7. (see [27]) Two self-maps and are said to be generalized -weakly contractive map if there exists a function such that is continuous, nondecreasing, and and satisfyingwhere

Theorem 8. (see [27]). Let be a complete metric space and and are generalized -weakly contractive self-maps on . Then, and have a unique common fixed point in .

Definition 9. (see [28]). Two self-maps and are said to be generalized -weakly contractive maps if they satisfy, where such that is continuous, nondecreasing, and , such that is a lower semicontinuous function, and

Theorem 10. (see [28]). Let be a complete metric space and and are generalized -weakly contractive self-maps on . Then, and have a unique common fixed point in .

Definition 11. (see [29]). Let be a partially ordered set. Two mappings are said to be weakly increasing if and for all .

Remark 12. (see [29]). Note that two weakly increasing mappings need not be nondecreasing.

Definition 13. (see [30]). Let be a metric space and are given two self-mappings on . The pair is said to be compatible if , whenever is a sequence in such that

Definition 14. (see [1]). Let be a partially ordered set and let be a -metric space with coefficient . Three maps , , and are said to be a generalized -weak contraction if for each ,where and is a continuous function with condition

Theorem 15. (see [1]). Let be a partially ordered set and assume that there exists a metric function in such that is a complete metric space. Let are generalized -weak contraction mappings satisfying the following properties:(1), , and are continuous(2)The pairs and are compatible(3) and weakly increasing with respect to (4) and are comparable(5), there exists such that and Then, , , and have a unique common fixed point .

The next section includes the concept of generalized -weak contraction for -metric space and theorem related to it.

2. Generalized -Weak Contractions

Definition 16. Let be a partially ordered set and let be a -metric space with coefficient . Three maps , , and are said to be a generalized -weak contraction if for each and .where and is a continuous function with the condition

Theorem 17. Let be a partially ordered set and assume that there exist a -metric function in such that is complete b-metric space. Let are generalized -weak contraction mappings satisfying the following properties:(1), , and are continuous(2)The pair and are compatible(3) and weakly increasing with respect to (4) and are comparable(5), there exist such that and Then, , , and have a unique common fixed point .

Proof. The proof is done by using the concept of Banach contraction principle in which a Cauchy sequence is taken in complete -metric space. Every Cauchy sequence is convergent in a complete metric space, and converging point of that sequence is proved to be a fixed point of contraction. ☐

Let us assume that be an arbitrary point in . By property (1), there exist such that and . Continuing this process, sequences and can be constructed in , defined as

By using property (4), we obtain

Similarly,

Continuing this process, we get

Thus,

According to our first supposition, if there exists such that , then from (18),which implies that . Consequently, for any . Hence, for every , we have which implies that is a -Cauchy sequence.

According to our second supposition, for any integer . Let . Now, we have to show that as . Since and are comparable, then from (18), we have

By property (2) of and the fact that , we get

Similarly, we have

By combining (28) and (29), we obtain

This shows that the sequence is monotonically decreasing. So there exists such that

Suppose . Then,

Taking the limit as , we get . Since , by using (19), we have but this is a contradiction. Then, . Hence,

Next, we have to show that is a -Cauchy sequence. We prove this by contradiction. Now, we suppose that is not a -Cauchy sequence. Then, for any , there exist two subsequences of positive integers and such that for all positive integers ,

From (34) and (35) and by using triangle inequality, we get

Let in the above inequality and by using (33), we obtain

Again by using triangle inequality, we have

By taking limit as in above inequality and using (33)–(35), we get

Moreover, we obtain

Using inequalities (33)–(37) and letting , we have

However, , therefore

From (18), we have

Taking limit as in the above inequality and using that fact that , we have

From (43) and (44), and using (19), we obtain

This is a contradiction. Therefore, is a -Cauchy sequence, and hence, is a -Cauchy sequence for all . Hence, there exists such that

Next, claim that is a coincidence point of , , and . From (46) and the continuity of , we get

From triangle inequality, we have

From (46) and (21), we have

Since pair are compatible, then

Using the continuity of and (58), we getletting in (48) and using (47)–(50) together with (51), we findwhich means that . Similarly, from triangle inequality, we have

In a similar way, we obtain which means that . Thus, we find that , that is, is a coincidence point of , , and .

Now, we use the property (6) to show that is a common fixed point of , , and . For this, we prove that , , and have a common fixed point. To prove this, we show that if and are coincidence points of , , and , i.e.,

Then,

From our assumption mentioned in property (6), there exists such that

Now, we can define a sequence as follows:

Again, we have

Now, putting and in (18), we get

Since , we have the next inequality:

Similarly, again writing and in (18), we find

By combining (60) and (61), we obtain for all ,

Consequently, by using property of and , we get

Therefore, there exists such that

Let , then from (18), we obtainon taking limit as and using (19), we get

This is a contradiction. Thus, and from (64), we obtain

In the same pattern, we can show that

Now, using the fact that the limit is unique and by using (55)–(68), we can write

Since the pair and are compatible, we have

Let us take . Consider

Letting and using the continuity of , we get the above inequality as

That is, and is coincidence point of and . Similarly, . That is, and is the coincidence point of and . Hence, from (55), we have

This proves that is a common fixed point of , , and . Now, we show that is unique common fixed point. We will show this by contradiction. Assume that is not unique, therefore, there exists another fixed point as

By using (55), we have . Hence, we getbut this is a contradiction to our assumption, and hence, a common fixed point is unique.

An example is given to support the main result because there is limited examples in the literature.

Example 2. Let is the set of real numbers and a -metric is defined aswith coefficient and . Consider three self-maps defined asDefine maps and asAfter substituting values in (18),we haveNow, for , we getFor , we haveThen, clearly, three maps , , and are generalized -weak contraction for all values of .

3. An Application to Fredholm Integral Equations

In this section, applying Theorem 17, we give an existence theorem for common solutions of Fredholm integral equations where the upper limits of equations are taken to be the coefficient of -metric space . Here, we consider the following integral equations:for all where . Let us consider the space is a set of continuous functions defined on . Obviously, the space with the metric for all is a complete metric space.

Here, -metric space is defined on the partially ordered set. So, can be prepared with partial order given by

Theorem 18. Suppose the following hypotheses hold:(1) and are continuous(2)The following inequalities hold:(3)There exists a continuous function such thatfor all and such that Then, the integral equations (83) and (84) have the unique solution .

Proof. Let us define bywhere and . Here, and are considered to be weakly increasing function according to the requirement of our result.

Now, for all such that , we havewhere .

Using the Cauchy-Schwarz inequality in the R.H.S., we get

By using hypotheses (4), we have

This implies the following:

Suppose we choose the values of as , , and , respectively. Therefore, from inequality (93),

Since all the hypotheses of Theorem 17 are satisfied so there exists a unique common fixed point of and , that is, the solution of equations (83) and (84).

Data Availability

No data were used to support this study.

Conflicts of Interest

The authors declare that they have no competing interests.

Authors’ Contributions

The authors equally conceived the study, participated in its design and coordination, drafted the manuscript, participated in the sequence alignment, and read and approved the final manuscript.

Acknowledgments

The authors thank the Basque Government for its support of this work through Grant IT1207-19. This study is supported by Ege University Scientific Research Projects Coordination Unit (Project Number FGA-2020-22080). The second author is thankful to Higher Education Commission of Pakistan (HEC).

References

  1. P. Borisut, P. Kumam, V. Gupta, and N. Mani, “Generalized (ψ,α,β)—weak contractions for initial value problems,” Mathematics, vol. 7, no. 3, p. 266, 2019. View at: Publisher Site | Google Scholar
  2. S. Czerwik, “Contraction mappings in b-metric spaces,” Acta mathematica et informatica universitatis ostraviensis, vol. 1, pp. 5–11, 1993. View at: Google Scholar
  3. N. Bourbaki, Topologie Generale, Herman, Paris, 1974.
  4. I. A. Bakhtin, “The contraction mapping principle in almost metric spaces,” Functional Analysis, Gosudarstvennogo Pedagogichoskogo Instituta Unianowsk, vol. 30, pp. 26–37, 1989. View at: Google Scholar
  5. M. A. Khamsi and N. Hussain, “KKM mappings in metric type spaces,” Nonlinear Analysis, vol. 73, no. 9, pp. 3123–3129, 2010. View at: Publisher Site | Google Scholar
  6. H. Alsamir, M. Salmi, M. D. Noorani, W. Shatanawi, and F. Shaddad, “Generalized Berinde-type -contractive mappings in b-metric spaces with an application,” Journal of Mathematical Analysis, vol. 7, no. 6, pp. 1–12, 2016. View at: Google Scholar
  7. A. H. Ansari, O. Ege, and S. Radenovic, “Some fixed point results on complex valued -metric spaces,” Revista de la Real Academia de Ciencias Exactas, Físicas y Naturales. Serie A. Matemáticas, vol. 112, no. 2, pp. 463–472, 2018. View at: Google Scholar
  8. H. Aydi, M.-F. Bota, E. Karapinar, and S. Mitrovic, “A fixed point theorem for set-valued quasi-contractions in b-metric spaces,” Fixed Point Theory and Applications, vol. 88, 8 pages, 2012. View at: Google Scholar
  9. P. Baradol, D. Gopal, and S. Radenovic, “Computational fixed points in graphical rectangular metric spaces with application,” Journal of Computational and Applied Mathematics, vol. 375, p. 112805, 2020. View at: Publisher Site | Google Scholar
  10. L. Budhia, H. Aydi, A. H. Ansari, and D. Gopal, “Some new fixed point results in rectangular metric spaces with an application to fractional-order functional differential equations,” Nonlinear Analysis, vol. 25, no. 4, pp. 580–597, 2020. View at: Google Scholar
  11. O. Ege, “Complex valued rectangular b-metric spaces and an application to linear equations,” Journal of Nonlinear Sciences and Applications, vol. 8, no. 6, pp. 1014–1021, 2015. View at: Publisher Site | Google Scholar
  12. O. Ege, “Complex valued -metric spaces,” Journal of Computational Analysis and Applications, vol. 21, no. 2, pp. 363–368, 2016. View at: Google Scholar
  13. O. Ege, “Some fixed point theorems in complex valued -metric spaces,” Journal of Nonlinear and Convex Analysis, vol. 18, no. 11, pp. 1997–2005, 2017. View at: Google Scholar
  14. O. Ege, C. Park, and A. H. Ansari, “A different approach to complex valued -metric spaces,” Advances in Difference Equations, vol. 2020, no. 152, 13 pages, 2020. View at: Google Scholar
  15. A. Gholidahneh, S. Sedghi, O. Ege, Z. D. Mitrovic, and M. de la Sen, “The Meir-Keeler type contractions in extended modular b-metric spaces with an application,” AIMS Mathematics, vol. 6, no. 2, pp. 1781–1799, 2021. View at: Publisher Site | Google Scholar
  16. D. Gopal, M. Abbas, D. K. Patel, and C. Vetro, “Fixed points of α -type F -contractive mappings with an application to nonlinear fractional differential equation,” Acta Mathematica Scientia, vol. 36, no. 3, pp. 957–970, 2016. View at: Publisher Site | Google Scholar
  17. N. Hussain, V. Parvaneh, J. R. Roshan, and Z. Kadelburg, “Fixed points of cycle weakly -contractive mappings in ordered b-metric spaces with applications,” Fixed Point Theory and Applications, vol. 2013, 256 pages, 2013. View at: Google Scholar
  18. M. Iqbal, A. Batool, O. Ege, and M. de la Sen, “Fixed point of almost contraction in b-metric spaces,” Journal of Mathematics, vol. 2020, Article ID 3218134, 6 pages, 2020. View at: Google Scholar
  19. H. Lakzian, D. Gopal, and W. Sintunavarat, “New fixed point results for mappings of contractive type with an application to nonlinear fractional differential equations,” Journal of Fixed Point Theory and Applications, vol. 18, no. 2, pp. 251–266, 2016. View at: Publisher Site | Google Scholar
  20. A. R. Lucas, “A fixed point theorem for a general epidemic model,” Journal of Mathematical Analysis and Applications, vol. 404, no. 1, pp. 135–149, 2013. View at: Publisher Site | Google Scholar
  21. B. Samet, C. Vetro, and P. Vetro, “Fixed point theorems for -contractive type mappings,” Nonlinear Analysis, vol. 75, no. 4, pp. 2154–2165, 2012. View at: Publisher Site | Google Scholar
  22. T. Suzuki, “Basic inequality on a b-metric space and its applications,” Journal of inequalities and applications, vol. 2017, no. 1, 2017. View at: Publisher Site | Google Scholar
  23. T. Kamran, M. Samreen, and Q. U. L. Ain, “A generalization of b-metric space and some fixed point theorems,” Mathematics, vol. 5, no. 2, p. 19, 2017. View at: Publisher Site | Google Scholar
  24. Y. I. Alber and S. Guerre-Delabriere, “Principle of weakly contractive maps in Hilbert spaces,” in New Results in Operator Theory and Its Applications, I. Gohberg and Y. Lyubich, Eds., vol. 98, pp. 7–22, Operator Theory: Advances and Applications, Birkhäuser, Basel, Switzerland, 1997. View at: Google Scholar
  25. P. N. Dutta and B. S. Choudhury, “A generalisation of contraction principle in metric spaces,” Fixed Point Theory and Applications, vol. 2008, no. 1, 2008. View at: Publisher Site | Google Scholar
  26. B. E. Rhoades, “Some theorems on weakly contractive maps,” Nonlinear Analysis, vol. 47, no. 4, pp. 2683–2693, 2001. View at: Publisher Site | Google Scholar
  27. Q. Zhang and Y. Song, “Fixed point theory for generalized -weak contractions,” Applied Mathematics Letters, vol. 22, no. 1, pp. 75–78, 2009. View at: Publisher Site | Google Scholar
  28. D. Doric, “Common fixed point for generalized -weak contractions,” Applied Mathematics Letters, vol. 22, no. 12, pp. 1896–1900, 2009. View at: Publisher Site | Google Scholar
  29. I. Altun and H. Simsek, “Some fixed point theorems on ordered metric spaces and application,” Fixed Point Theory and Applications, vol. 2010, no. 1, 2010. View at: Publisher Site | Google Scholar
  30. G. Jungck, “Compatible mappings and common fixed points,” International Journal of Mathematics and Mathematical Sciences, vol. 9, no. 4, 779 pages, 1986. View at: Publisher Site | Google Scholar

Copyright © 2021 Maryam Iqbal et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Related articles

No related content is available yet for this article.
 PDF Download Citation Citation
 Download other formatsMore
 Order printed copiesOrder
Views478
Downloads371
Citations

Related articles

No related content is available yet for this article.

Article of the Year Award: Outstanding research contributions of 2021, as selected by our Chief Editors. Read the winning articles.